Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 3, NWS Gaylord, MI

May 12, 201218 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 12, 2012, 2:28 PM EDT for 18 counties in Michigan. It took effect at May 13, 2012, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2012, 2:28 PM EDT (18:28 UTC)
In effect from
May 13, 2012, 2:00 AM EDT
Expired
May 13, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WWUS73 KAPX 121828
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
228 PM EDT SAT MAY 12 2012

...FROST EXPECTED TONIGHT ACROSS NORTHERN LOWER MICHIGAN...

.A COLD FRONT IS SETTLING SOUTH OF THE REGION THIS AFTERNOON...
WITH COOLER AND DRIER AIR SETTLING IN FROM CANADA. WITH CLEARING
SKIES AND LIGHT WINDS TONIGHT...TEMPERATURES WILL FALL INTO THE
LOWER AND MIDDLE 30S...SETTING THE STAGE FOR FROST ACROSS MUCH OF
NORTHERN LOWER MICHIGAN.

MIZ016>019-021>035-130230-
/O.NEW.KAPX.FR.Y.0003.120513T0600Z-120513T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
228 PM EDT SAT MAY 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

HAZARDOUS WEATHER...

 * A FROST IS EXPECTED AFTER MIDNIGHT AS TEMPERATURES FALL INTO
   THE LOWER AND MIDDLE 30S.  

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER TENDER VEGETATION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
2 follow-up statements
824 
WWUS73 KAPX 130304
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1104 PM EDT SAT MAY 12 2012

...FROST EXPECTED TONIGHT ACROSS NORTHERN LOWER MICHIGAN...

.CLEARING SKIES TAKING SHAPE ACROSS NORTHERN MICHIGAN AS COOLER AND
DRIER AIR SETTLES IN FROM CANADA. ALONG WITH LIGHT WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE LOWER AND MIDDLE 30S OVER MUCH OF
NORTHERN LOWER MICHIGAN...SETTING THE STAGE FOR WIDESPREAD FROST.

MIZ016>019-021>035-131200-
/O.CON.KAPX.FR.Y.0003.120513T0600Z-120513T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
1104 PM EDT SAT MAY 12 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

HAZARDOUS WEATHER...

 * A FROST IS EXPECTED AFTER MIDNIGHT AS TEMPERATURES FALL INTO 
   THE LOWER AND MIDDLE 30S. 

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ADAM
507 
WWUS73 KAPX 130717
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
317 AM EDT SUN MAY 13 2012


MIZ016>019-021>035-131200-
/O.CON.KAPX.FR.Y.0003.000000T0000Z-120513T1200Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH
317 AM EDT SUN MAY 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * A FROST IS EXPECTED AFTER MIDNIGHT AS TEMPERATURES FALL INTO 
   THE LOWER AND MIDDLE 30S. 

IMPACTS...

 * FROST CAN DAMAGE FRUIT BLOSSOMS AND OTHER TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 12, 1:21 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 12, 1:21 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
121 PM EDT SAT MAY 12 2012

.SYNOPSIS...
ISSUED AT 354 AM EDT SAT MAY 12 2012

A TROUGH OF LOW PRESSURE IS PUSHING THROUGH MICHIGAN AND IS
PRODUCING MOSTLY CLOUDY SKIES AND A FEW SHOWERS. SKIES WILL CLEAR
THIS EVENING AND OVERNIGHT BEHIND THE TROUGH. HIGH PRESSURE WILL
THEN TAKE OVER THE NEXT FEW DAYS...WHICH WILL BRING MOSTLY SUNNY
DAYS WITH WARM TEMPERATURES.

&&

.UPDATE...
ISSUED AT 1244 PM EDT SAT MAY 12 2012

GOING FORECAST IN GOOD SHAPE...ONLY SOME MINOR TWEAKS TO RESTRICT
POPS FOR THIS AFTERNOON A LITTLE FARTHER SOUTH AND EAST GIVEN
RECENT RADAR/SATELLITE TRENDS AND ARRIVAL OF DRIER AIR OVER
NORTHERN LOWER.

NOT A SLAM DUNK FROST SCENARIO TONIGHT WITH EARLY CLOUD AND STILL
SOME WIND CONCERNS...PLUS THE TENDENCY FOR TEMPERATURES ON THE
FIRST NIGHT AFTER A FRONTAL PASSAGE TO NOT DROP AS MUCH AS
DEWPOINTS WOULD SUGGEST...BUT UPSTREAM OBS ARE SHOWING IMPRESSIVE
DRYING /DEWPOINT ALREADY 19 AT ISQ!/...SO WILL LOOK INTO THIS MORE
BEFORE MAKING FINAL HEADLINE DECISION BEFORE 4PM.

UPDATE ISSUED AT 935 AM EDT SAT MAY 12 2012

PRIMARY CHANGES AS OF THIS UPDATE WERE TO REFINE POPS GIVEN
DEVELOPMENT OF TSRA NEAR APN OVER THE PAST HOUR GIVEN ABOUT 600
J/KG OF ELEVATED INSTABILITY /FROM H84/ THAT HAS BEEN TAPPED
BEHIND SURFACE COLD FRONT...AND CLOSER TO THE COLD FRONT ALOFT.
THIS ACTIVITY IS MOVING OFFSHORE AND SHOULD BE OF LITTLE
CONSEQUENCE SOON...WITH PRIMARY QUESTION TURNING TO POTENTIAL
REDEVELOPMENT THIS AFTERNOON. SYNOPTIC FORCING WILL INCREASE AS
RIGHT ENTRANCE REGION OF 90KT JET STREAK ON THE 1.5 PVU SURFACE
NEARS FROM THE NORTH...LIKELY SHARPENING OUR FRONT...WHICH WILL BE
AIDED BY DIFFERENTIAL DIABATIC HEATING AT THE SURFACE AS AREA OVER
CENTRAL LOWER MICHIGAN HAS ONLY PCLOUDY SKIES AT THE MOMENT AND
SHOULD SEE SOME DECENT WARMING INTO EARLY AFTERNOON. FINALLY...
MID LEVEL PV ANOMALY SHOULD PROVIDE ADDITIONAL QG FORCING FOR
ASCENT OVER THE FRONTAL SURFACE. NEAR TERM GUIDANCE /AND THE
TRENDS MENTIONED ABOVE/ SUGGEST THAT BY THE TIME WE SEE SOME
REDEVELOPING MUCAPES...FRONTAL LOCATION WILL BE SUCH THAT
REDEVELOPMENT SHOULD BE RESTRICTED GENERALLY TO AREAS M-55 AND
SOUTH. WILL TWEAK THE GRIDS ACCORDINGLY...AND ADD THUNDER
POTENTIAL GIVEN THE EVOLUTION WE HAVE SEEN ALONG THE FRONT THIS
MORNING. WILL ALSO TAKE TEMPS DOWN A TAD /MOST OVER EASTERN UPPER/
BASED ON MORNING TRENDS AND EXPECTED CLOUD EVOLUTION.

UPDATE ISSUED AT 658 AM EDT SAT MAY 12 2012

DIFFICULT TO SEE ANYTHING OTHER THAN THE FAR SE GETTING MORE THAN
ISOLATED -SHRA AT THIS POINT...SO POPS HAVE BEEN REDUCED THIS
MORNING IN MOST OF NORTHERN MI. WITH STRONGER CONVECTION FIRING
DOWNSTATE... WILL HAVE TO KEEP AN EYE AS TO WHETHER ANY TSRA WILL
GRAZE THE SAGINAW BAY COUNTIES. FOR NOW...WITH KEEP THEM WITH SCT
SHRA AND NO TSRA. NO OTHER CHANGES.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 354 AM EDT SAT MAY 12 2012

COLD FRONT IS THRU EASTERN UPPER MI...ROGERS CITY...AND GLR. NO
PRECIP OCCURRED AHEAD OF THE FRONT. SCT TO ISOLATED -SHRA
DEVELOPED OVER CENTRAL UPPER MI...NE WI...AND CENTRAL/NORTHERN
LAKE MI...AND ARE IMPACTING WESTERN PORTIONS OF THE FORECAST AREA
(BEHIND THE FRONT). AN AREA OF WIDESPREAD LOW CLOUDS IS SEEN
BEHIND THE FRONT...BUT THE BACK EDGE OF THIS IS PROGRESSING ACROSS
NW WI AND WESTERN SUPERIOR. PRECIP/CLOUD TRENDS FOR TODAY ARE THE
INITIAL CONCERN...WILL ALSO LOOK AT FROST POTENTIAL TONIGHT.

TODAY...SHRA RISK WILL PERSIST THRU THIS MORNING...WITH THE BEST
COVERAGE IN THE NORTH HALF OF THE FORECAST AREA. THIS IS WHERE SOME
SEMBLANCE OF DPVA FORCING IS PRESENT...THOUGH THE BEST DYNAMICS
REMAIN WAY TO OUR NORTH. THIS IS ALSO WHERE THE 850MB THERMAL
GRADIENT IS TIGHTEST...ALLOWING FOR SOME 850-700MB FGEN DESPITE THE
ONSET OF COLD ADVECTION. WILL LIKELY NEED TO HOLD ONTO AT LEAST
ISOLATED POPS IN MOST OF THE FORECAST AREA THIS MORNING.

THIS AFTERNOON...COOL/DRY NNW LOW LEVEL FLOW WILL BE FIRMLY IN
PLACE. CENTRAL/NORTHERN SECTIONS WILL SEE SUBSTANTIAL DRYING BELOW
600MB...THE FAR SE MUCH LESS SO (THOUGH DO NOT ANTICIPATE ANY PRECIP
IN THE SE PAST 18Z/2PM). MODEL SOUNDINGS ARGUE FOR A PERSISTENT
CIRRUS SHIELD PRESENT THRU MOST OF THE DAY...AND SAT IMAGERY IS
SUPPORTIVE OF THIS (UPPER TROFS ENTERING NW IOWA AND THE LOWER OHIO
VALLEY ARE CONTRIBUTING TO DIFFLUENT FLOW ALOFT IN THE WESTERN
LAKES). DON/T ANTICIPATE THIS TO BE SUPER-THICK...BUT WILL BE
DIFFICULT TO GO MORE OPTIMISTIC THAN PARTLY SUNNY UNTIL ALMOST
EVENING...WHEN EASTERN UPPER SHOULD SEE THE HIGH STUFF START TO
CLEAR OUT.

MAX TEMPS FROM THE LOWER 60S TO AROUND 70F.

TONIGHT/SUNDAY...SURFACE RIDGING EXTENDS EASTWARD OVER OUR HEADS
TONIGHT...EDGING SLIGHTLY SOUTHWARD INTO CENTRAL LOWER MI ON SUNDAY.
MODELS ARE MUCH MORE INCLINED TO HOLD ONTO MID/HIGH CLOUDS IN SE
SECTIONS OF THE FORECAST AREA...PRETTY MUCH ALL OF TONIGHT INTO
EARLY SUNDAY. THIS IS DUE TO THE POST-FRONTAL MOISTURE BAND HANGING
TOGETHER LONGER...AND BEING SLOWER TO DEPART SOUTHERN LOWER MI. THE
SUB-700MB AIRMASS IS RATHER DRY THIS EVENING (DEW PT DEPRESSIONS 10C
OR HIGHER)...SO NO RISK OF PRECIP. BUT WILL SLOW THE NORTH-TO-SOUTH
CLEARING TREND. ALL PLACES SHOULD BE SUNNY BY MIDDAY SUNDAY.

WILL HAVE TO ADJUST MIN TEMPS UPWARD TONIGHT IN THE SE...MAINLY SE
OF AN APN-HTL LINE. THAT WILL STILL LEAVE FROST AS A DISTINCT
POSSIBILITY ACROSS A GOOD PORTION OF NORTHERN LOWER (THOUGH PERHAPS
NOT QUITE TO THE DEGREE EARLIER THOUGHT). MINS WILL RANGE THRU THE
30S...WITH THE COLDEST INTERIOR LOCALES IN THE 30-32 RANGE. PLENTY
OF SUNSHINE SUNDAY WILL KICK MAX TEMPS TO WITHIN A FEW DEGREES OF
70F IN MOST PLACES. 950MB WINDS OF 10KT OR LESS WILL ALLOW LAKE
BREEZES TO DEVELOP...AND MANY COASTAL AREAS WILL BE COOLER.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 354 AM EDT SAT MAY 12 2012

SUNDAY NIGHT...THERE WILL BE SOME CLOUDS THAT MOVE INTO THE REGION
OVERNIGHT AS MOISTURE IN THE 700-500 MB LAYER, ASSOCIATED WITH THE
500 MB SHORTWAVE MOVING THROUGH THE WESTERN GREAT LAKES. THE
MOISTURE AT 850 MB IS STILL LESS THAN 50% SO WILL EXPECT THAT THE
LOWER LEVELS WILL REMAIN DRY, THUS WILL EXPECT THAT NO RAIN FOR THE
OVERNIGHT.

MONDAY...THE MODELS SHOW THAT THERE AREN'T ANY 500 MB WAVES GOING
THROUGH AND IT LOOKS LIKE THINGS WILL REMAIN DRY ENOUGH SO THAT
THERE WON'T BE ANY RAIN. TEMPERATURES WILL MAKE A GOOD RUN AT 80F IN
SOME LOCATIONS AS THE 850 MB TEMPERATURES PUSH TO 12C BY 00Z.
HOWEVER MOST AREAS WILL PROBABLY MAKE IT TO ONLY THE MID 70S.

MONDAY NIGHT...THE GFS AND NAM CONTINUE TO PRODUCE RAIN, WHILE THE
ECMWF IS STILL DRY. THE 850 MB LEVEL IS STILL BELOW 50% RH ON THE
GFS AND THE ECMWF. THERE IS WEAK LOW SFC PRESSURE OVER THE REGION ON
BOTH MODELS, BUT THE GFS IS THE ONLY ONE WITH A STRONGER, SUPPORTING
SHORTWAVE AT 500 MB. SINCE WE HAVE BEEN DRY AND THE ECMWF HAS BEEN
THE MORE CONSISTENT MODEL (AND BETTER VERIFYING) WILL CONTINUE THE
DRY FORECAST FOR NOW.

EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, THE GFS HAS RAIN ALL
OVER THE PLACE, WHILE THE ECMWF DOESN'T PRODUCE RAIN UNTIL THE
AFTERNOON AS THE 500 MB SHORTWAVE DIVES INTO WESTERN GREAT LAKES.
THIS LOOKS STRONGER OVER THE REGION. THE GFS IS A LITTLE FASTER WITH
THIS FEATURE. WILL SEE HOW THIS TURNS OUT. OVERNIGHT, THE ECMWF HAS
RAIN MOVING INTO E UPPER AS A STRONGER WAVE MOVES INTO THE REGION,
AND THE GFS IS NOW CATCHING ONTO THIS IDEA. WEDNESDAY, THE RAIN
SHOWERS WILL LAST INTO THE DAY AS THE 500 MB SHORTWAVE PUSHES
THROUGH. THE GFS SHOW THAT SOME DIURNAL CONVECTION WOULD BE
POSSIBLE. THE ACTIVITY ON BOTH MODELS GOES QUIET OVERNIGHT WITH THE
UPPER AIR FEATURES OUT OF THE REGION AND THE TEMPERATURES COOLING
OVERNIGHT. THURSDAY, THE ECMWF HAS SLOWED THE RAIN BACK INTO THE
REGION TO THE AFTERNOON IN NW LOWER  AS THE 500 MB JET SINKS INTO
THE FORECAST AREA AND THE SHORTWAVE MOVES THROUGH THE NW FLOW. THE
GFS IS BEGINNING TO BREAK DOWN THE RIDGE OVER THE REGION BUT STILL
HOLDS THE RAIN OFF UNTIL OVERNIGHT WHEN THE SFC LOW AND THE COLD
FRONT BEGIN TO MOVE INTO THE WESTERN GREAT LAKES. FRIDAY, RAIN FROM
THE OVERNIGHT CONTINUES INTO THE MORNING ON THE ECMWF, WHILE THE GFS
IS SLOW TO BRING THE RAIN E UPPER AND NW LOWER UNTIL LATE MORNING.
THE ECMWF CONTINUES THE RAIN INTO THE NIGHT AS THE WARM FRONT GOES
THROUGH THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1250 PM EDT SAT MAY 12 2012

VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS AS A COLD FRONT
SETTLES SOUTH OF THE AREA AND MUCH DRIER AIR ARRIVES UNDER HIGH
PRESSURE. CURRENT CLOUD COVER WILL CONTINUE TO SAG SOUTH WITH
NOTHING BUT CIRRUS LEFT BY 00Z...BECOMING SKC OVERNIGHT. INCOMING
AIRMASS IS VERY DRY...AND WITH A LITTLE BIT OF MIXING IN THE
BOUNDARY LAYER PERSISTING THROUGH THE NIGHT...I DO NOT SEE ANY FOG
POTENTIAL OVERNIGHT. NORTHWEST WINDS 10G16KTS FOR THE REMAINDER OF
THIS AFTERNOON WILL GO LIGHT/VARIABLE TONIGHT.

CLEAR SKIES EXPECTED THROUGH THE DAY ON SUNDAY WITH LIGHT WINDS
TRANSITIONING INTO LOCAL LAKE BREEZES TOWARDS THE VERY END OF THE
TAF PERIOD.

&&

.MARINE...
ISSUED AT 954 AM EDT SAT MAY 12 2012

UPDATE AT 954 AM...POST FRONTAL NORTHWESTERLY WINDS ARE STARTING
TO PICK UP AND WE SHOULD SEE A PERIOD OF 25 KT GUSTS THROUGH
AFTERNOON ALONG THE SAINT MARYS...SOUTH AND EAST TO PRESQUE ISLE
LIGHT /AND PERHAPS A LITTLE FURTHER SOUTH/. WILL HOIST SCAS FOR
THESE SPOTS WITH LIGHTER WINDS EXPECTED ELSEWHERE.

A COLD FRONT CROSSING NORTHERN MI IS BRINGING A BRIEF PERIOD OF
GUSTY NORTHERLY WINDS FOR AN HOUR OR SO. NW WINDS BEHIND THE FRONT
WILL ALSO BE A BIT BRISK NEAR ROGERS CITY/PRESQUE ISLE LT TODAY.
THEN HIGH PRESSURE ARRIVES FROM THE WEST...WITH LIGHT/VARIABLE
WINDS FOR LATE TONIGHT AND SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ346>348.
LM...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ322.

&&

UPDATE...JA
SYNOPSIS...JL/JA
SHORT TERM...JZ
LONG TERM...JL
AVIATION...JA
MARINE...JZ/JA
Hazardous weather outlook, May 12, 8:30 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
830 AM EDT SAT MAY 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131530-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
830 AM EDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER
MICHIGAN TODAY. SEVERE WEATHER IS NOT EXPECTED.

FROST IS POSSIBLE IN THE INTERIOR OF NORTHERN LOWER MICHIGAN
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:51 AM EDTSmall Craft AdvisoryAPX13 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.